Alert archive / Wisconsin / Wind Advisories in 2022

Wind Advisory 6, NWS Green Bay, WI

May 31, 20224 counties in Wisconsin

NWS Green Bay, WI issued this wind advisory at May 31, 2022, 12:25 AM CDT for 4 counties in Wisconsin. It took effect at May 31, 2022, 4:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 31, 2022, 12:25 AM CDT (05:25 UTC)
In effect from
May 31, 2022, 4:00 AM CDT
Expired
May 31, 2022, 4:00 PM CDT
In force
12 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 140 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2022-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2022-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-429 J/kg
Mixed-layer LCL
1819 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

464 
WWUS73 KGRB 310525
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1225 AM CDT Tue May 31 2022

WIZ005-311330-
/O.NEW.KGRB.WI.Y.0006.220531T0900Z-220531T2100Z/
Vilas-
Including the cities of Eagle River and Lac Du Flambeau
1225 AM CDT Tue May 31 2022

...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO 4 PM CDT 
THIS AFTERNOON...

* WHAT...South winds 10 to 20 mph with gusts up to 45 mph expected.

* WHERE...Vilas County.

* WHEN...From 4 AM early this morning to 4 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles on east-west oriented roadways. Secure outdoor 
objects.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Cooley
1 follow-up statement
125 
WWUS73 KGRB 311318
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
818 AM CDT Tue May 31 2022

WIZ010>012-312100-
/O.EXA.KGRB.WI.Y.0006.000000T0000Z-220531T2100Z/
Oneida-Forest-Florence-
Including the cities of Commonwealth, Rhinelander, Aurora,
Crandon, and Spread Eagle
818 AM CDT Tue May 31 2022

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 45 mph 
  expected.

* WHERE...Oneida, Florence and Forest Counties.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

WIZ005-312100-
/O.CON.KGRB.WI.Y.0006.000000T0000Z-220531T2100Z/
Vilas-
Including the cities of Eagle River and Lac Du Flambeau
818 AM CDT Tue May 31 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 45 mph 
  expected.

* WHERE...Vilas County.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kurimski

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at May 30, 10:45 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 30, 10:45 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1045 PM CDT Mon May 30 2022

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Tuesday
Issued at 401 PM CDT Mon May 30 2022

The main focus from this forecast period revolves around a cold
frontal passage on Tuesday that may produce isolated strong storms
in east-central WI and portions of far northeast WI during the
afternoon into the evening.

A nearly vertically stacked system will track north/northeast from
South Dakota this evening into southwestern Ontario by Tuesday
evening. While this system will produce severe weather in Minnesota
this evening, conditions are expected to remain dry across the
forecast area for the first portion of the evening. Closer to
midnight, CAMs continue to show remnants of a surface boundary,
generated from the convection in Minnesota, producing a very
broken line of showers and thunderstorms. As the boundary reaches
central and north-central WI, it will experience a loss in low-
level moisture. Accounted for these showers and thunderstorms with
slight chance PoPs after midnight into early Tuesday morning for
portions of central and north-central WI. Even if the boundary
doesn't generate precipitation, it will create cloud cover that
will linger and spread across the forecast area into Tuesday
morning. This cloud cover will cause a destabilization of the
atmosphere into Tuesday afternoon ahead of the main system's cold
front, which was previously forecast to be the lifting mechanism
for convective initiation. Therefore, by the time the cold front
sweeps across the forecast area during the afternoon, there
appears to be enough destabilization to prevent strong to severe
storms in the forecast area. However, if there is any clearing,
especially in east-central and far northeast WI, the cold front
would be able to tap into the unstable atmosphere and produce
isolated strong to severe storms capable of hail and damaging
winds. As a result, agree with SPC's Day 2 afternoon update to
remove the slight risk and push the marginal risk further east to
only include east-central and far northeast WI.

A persistent south to southwest LLJ of 40 to 50 kts will continue
to lift warm, moist air across the forecast area tonight into
Tuesday, before the cold front arrives. This will allow for
another warm night with low temperatures mainly in the middle to
upper 60s away from the lake, and readings in the upper 50s to low
60s along the lake. For Tuesday, due to the lingering cloud
cover, lowered afternoon high temperatures by a few degrees, but
above normal temperatures are still expected with readings mainly
in the low to middle 80s away from the lake, and 70s along the
lake.

.LONG TERM...Tuesday Night Through Monday
Issued at 401 PM CDT Mon May 30 2022

Strong to severe storms may linger across the eastern cwa Tuesday
evening as a cold front sweeps through the area. The weather is
expected to be dry once this front exits stage right for the rest
of Tuesday evening and into the overnight hours. The cold front
will usher in a cooler airmass, with temperatures falling into the
middle to upper 40s across the north and lower to middle 50s
across east-central Wisconsin.

High pressure is expected to keep the weather mainly dry for the
middle to late part of the work week, with temperatures falling to
around normal levels for this time of year. The exception may be
Thursday afternoon when a mid level shortwave tracks through the
western Great Lakes with modest MUCAPE values of a few hundred
J/kg. Abundant mid level dry air may inhibit convection Thursday
afternoon; therefore, there is only a slight chance for showers or
thunderstorms Thursday afternoon.

The pattern becomes more active during the weekend and into the
early part of next week as a series of disturbances track through
the western Great Lakes region. Given the lack of strong forcing
and the main upper low well to the north, it is difficult to
pinpoint exact wet and dry periods this far out. Therefore will
side with the NBM POPs for this period. Temperatures during this
period look to continue their trend of around normal for this time
of year.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1045 PM CDT Mon May 30 2022

South winds of 45 knots around 2000 ft will create low level wind
shear overnight. There is a slight chance of showers or thunderstorms
late tonight across central and northcentral Wisconsin. Otherwise
VFR conditions and high clouds are expected.

A cold front will move across the area Tuesday, with a chance of
showers or thunderstorms. VFR conditions are likely outside of
any convective activity.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement through late Tuesday night for WIZ022-
040-050.
&&

SHORT TERM.....Hykin
LONG TERM......Kurimski
AVIATION.......RDM
Hazardous weather outlook, May 30, 3:15 PM CDT, 9 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
315 PM CDT Mon May 30 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-312015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
315 PM CDT Mon May 30 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Hazardous swimming conditions are expected at Lake Michigan
beaches tonight due to waves generated by gusty south to
southeast winds.

There is a slight chance for thunderstorms across central and
north-central Wisconsin tonight. The storms are not anticipated
to be severe.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Hazardous swimming conditions are expected at Lake Michigan
beaches on Tuesday due to waves generated by gusty south to
southeast winds.

Isolated thunderstorms are expected Tuesday afternoon into
Tuesday evening. Some of the storms during this time period could
be strong to severe. The primary hazard posed by the storms will
be damaging winds, though large hail is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight, but may be needed
Tuesday afternoon and evening.

LMZ521-522-541>543-312015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
315 PM CDT Mon May 30 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Winds and waves hazardous to small craft are expected on Lake
Michigan and the Bay of Green Bay tonight. Dense fog will also be
possible at times, especially on the lake.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Winds and waves hazardous to small craft will continue on the bay
through Tuesday, and on Lake Michigan through Tuesday night.
Dense fog will also be possible at times through Tuesday, mainly
on the lake.

There is a chance of thunderstorms Tuesday afternoon through late
Tuesday evening. Some of the storms could be strong to severe and
produce strong winds and hail.

Hykin/Kurimski

Nearby

Wind Advisories in Wisconsin, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.